Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Panic attack, increased heart rate, palpitation, sweaty palms, dizziness, headache. Want opinion on Rivotril

Hi, I am a 29 year old male of 5 8 and 69 kgs. I have been having these anxiety issues for around 5-6 months. It initially started with what was then diagnosed as a panic attack. During these attacks, my heart rate jumps, palpitations, no control on thoughts and I get sweaty palms. These attacks hav now lessened in number. though the feeling of uneasiness from day to day remains. Also I notice that the days I hav a heavy meal, I am more likely to aggravate the anxiety. I no longer take caffiene nor heavy spicy meals. Dizziness and headaches are other symptoms but I generally have them during a cold . for the panic attacks, i have been prescribed Rivotril. Would be great to get an opinion on this. Thanks.
Asked On : Sat, 3 Nov 2012
Answers:  3 Views:  283
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response

welcome to health care magic

You are probably suffering from "panic disorder".
Rivotril contains clonazepam which is an anti-anxiety agent and is one of the effective agent in panic disorder. However Selective Serotonin Reuptake Inhibitors (SSRIs) are first line agents used in panic disorder. These are Paroxetine, Sertraline etc. Other treatment options are psychotherapies and relaxation techniques.
Consult a psychiatrist for detailed evaluation and management.
Good Luck

Answered: Sun, 4 Nov 2012
I find this answer helpful
General & Family Physician Dr. Stephen Christensen's  Response
Hello. Your history is certainly consistent with panic attacks, which are frequently associated with generalized anxiety disorder. The fact that your symptoms have subsided since you started the Rivotril supports that diagnosis. However, it might be prudent to rule out other causes of tachycardia (rapid heartbeat), palpitations and disoriented thinking, such as hyperthyroidism, a cardiac arrhythmia or pheochromocytoma. Your physician is best qualified to determine if additional evaluation is warranted in your case; I suggest you contact him/her to discuss this issue.
I hope you continue to improve!
Answered: Sat, 3 Nov 2012
I find this answer helpful
General & Family Physician Dr. Debraj Jash's  Response
Thanks for query.As you had repeated, persistent attacks or felt severe anxiety about having another attack, you are said to have panic disorder. Panic disorder is strikingly different from other types of anxiety disorders in that panic attacks are often sudden and unprovoked.Panic disorder can be effectively treated with a variety of interventions including psychological therapies and medicationwith the evidence that cognitive behavioral therapy has the longest duration of effect, followed by specific selective serotonin reuptake inhibitors such as fluoxetine. I will advocate you to start fluoxetine 20 mg initially. Rivotril ( clonazepam) will help you during acute attacks as it will get relief within a short span of time. Rivotril may lead to drowsiness, somnolence,muscle weakness. But if you are taking it for more than a month, I will advice you against abrupt cessation of the drug as it will lead to serious withdrawl symptoms. Don't get worried. Panic disorder had an excellent prognosis. Start fluoxetine 20 mg at bedtime and notice whether you are having improvement of symptoms or not. As you did not mention how long are you taking rivotril, I will advice you against stopping those drugs without consulting a psychiatrist. Hope, I responded your questions.
Answered: Sat, 3 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor